MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP317H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: 1.Were there patient consequences? if yes, please explain.-there are no patient consequences.2.Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).-the complaint was raised by the purchaser from purchasing department.H3 investigation summary: the product was returned to ethicon for evaluation.One open sample with a detached needle and several suture pieces was received for analysis.Product code vcp317h.During visual inspection of the detached needle, the swage and attachment area was noted to be as expected.The barrel hole was examined, and remnant of suture was observed.The suture cannot be dispensed since the degradation process began.The time of exposure of the suture to the environment could not be determined.Per the sample condition, the functional test cannot be performed.The foil was not returned for evaluation to determine the assignable cause.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.As part of the ethicon quality process all devices are manufactured, inspected, and released to approved specifications.H3 photo analysis: according to the information received, it was reported the needle was found detached from the suture when the staff opened a new package.This is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows a winding former with the suture in its sales position, the needle attached with type, with an apparent detachment.A clear analysis of the end point of failure or the needle hole could not be performed due to the position of the needle.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.Additional h11: did the event occur during sterile processing? --> no, did the event occur during field inspection? --> no, did the event occur during internal service activities such as calibration? --> no, patient status/ outcome / consequences --> , was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, is the patient part of a clinical study --> unknown, (b)(4).Device property of -->none, device in possession of -->none.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) 2025 and suture was used.During the procedure, the needle was found detached from the suture when the staff opened a new package.No adverse patient consequences were reported.Additional information was requested.

Brand Name
VCL+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23524140
Report Number2210968-2025-12664
Device Sequence Number15999204
Product Code GAM
UDI-Device Identifier10705031052253
UDI-Public(01)10705031052253(17)251231(10)TABCWBW0
Combination Product (Y/N)Y
Initial Reporter CountryMY
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberVCP317H
Device Lot NumberTABCWBW0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown